Drought, Parmer
- When
- April 1, 12:00 AM CST to April 30, 11:00 PM CST
- Where
- Parmer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
Drought conditions through April remained nearly the same as March on the South Plains with continued below seasonal average precipitation values. The southeastern Texas Panhandle and much of the Rolling Plains saw minor improvements in drought levels.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Drought conditions through April remained nearly the same as March on the South Plains with continued below seasonal average precipitation values. The southeastern Texas Panhandle and much of the Rolling Plains saw minor improvements in drought levels. The only exception was in portions of Dickens and King Counties which saw a reduction to extreme drought (D3) conditions. D3 to exceptional drought (D4) conditions remained on the South Plains. A cool and moist period occurred in the middle of the month from the 13th through the 16th which mitigated drought conditions especially for the Rolling Plains and southeastern Texas Panhandle. A widespread precipitation event occurred in the final few days of April affecting much of the southern South Plains and southern Rolling Plains. Some isolated areas received over two inches of rainfall with the late month event. Very short subsurface soil moisture hampered the beginning of planting season when the area typically sees rainfall from widespread convective events. Fire weather impacts continued to be minimal despite the D4 conditions on the South Plains. A low fuel load and green-up of fuels has mitigated the fire weather impacts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Mar 31, 11:25 PM CST, 35 minutes earlier.
Area Forecast Discussion National Weather Service Lubbock TX 1225 AM CDT Thu Apr 1 2021 .AVIATION... Dry northwest flow aloft will continue today, with upper level high pressure ridge west of the area this morning moving overhead tonight. VFR and dry will dominate with a surface low pressure trough developing and leading to modest southerly breezes this afternoon. RMcQueen && .PREV DISCUSSION... /issued 619 PM CDT Wed Mar 31 2021/ AVIATION... VFR conditions through the TAF period. Light winds will veer from northeast to south through the night as surface high pressure moves across the area. South winds will then increase mid to late morning as the surface high moves further away from the area. PREV DISCUSSION... /issued 228 PM CDT Wed Mar 31 2021/ SHORT TERM... Surface high pressure will continue to influence our weather pattern through late tonight before it slides farther east across OK. The breezy northeasterly winds from this morning have gradually declined as the surface pressure gradient weakened and this will remain the case through tonight. With the cooler airmass in place and good radiational cooling conditions, overnight temperatures will drop back to near or below freezing for all locations west of the Caprock escarpment with temperatures in the mid 30's to the east. Surface pressure across SE CO will lower through the day tomorrow which will help to sharpen the surface pressure gradient across our region. This will lead to breezy southerly winds for locations west of the Caprock escarpment. With this southerly flow in place and rising heights aloft, temperatures will be about 5 degrees warmer than this afternoon. LONG TERM... Forecast remains on track in the extended with only minor adjustments made this iteration. The upper low spinning off Baja California will move into the Desert Southwest late this week, then pass over the region in a much-degraded state the first half of the weekend. An increase in mid-high level moisture and cloud cover will accompany the approach and passage of the disturbance which will be embedded in broader upper ridging encompassing the center of the nation. The moisture and lift profiles do not look impressive Friday into Saturday, but could be enough to squeeze out spotty sprinkles or light showers, favoring the western zones Friday and southern zones Saturday. Given the weak QPF signal we did increase PoPs slightly from the NBM for Friday into Saturday, but generally no higher than 10-12%. The increased cloudiness will temper daytime heating (and overnight cooling) somewhat. Given this, highs will like hold in the 60s for most spots Friday, but should rise into the 70s on Saturday. Thereafter, upper ridging and continued southerly to southwesterly low-level flow will secure a warm end to the weekend and start to the coming week. Occasionally breezy conditions could elevate the fire danger at times, particularly near the TX/NM line, where drier air may occasionally invade. The upper ridge axis will eventually shift eastward as troughing makes headway into the western CONUS, but medium range NWP continue to trend slower with this. At this point, outside of the very low sprinkle/shower chances Friday into Saturday, dry conditions are expected to prevail into the middle of next week. Highs will warm well into the 80s by early next week, with 90s not out of the question. Whenever the western system ejects into the High Plains, it could provide solidly breezy (to windy) conditions and a risk of more widespread critical fire weather by the middle to latter part of the week. FIRE WEATHER... Northeasterly surface winds continue to diminish this afternoon which will limit the overall fire weather concerns even though afternoon relative humidity values will drop into the 15-20 percent range. Temperatures will be about 5 degrees warmer tomorrow afternoon which will allow afternoon relative humidity values to drop into the 10-15 percent range. Southerly winds will also become breezy for locations west of the Caprock escarpment (15-25 mph) which will lead to at least elevated fire weather concerns across this area for Thursday. For locations east of the Caprock escarpment, afternoon relative humidity values will still fall into the 15-20 percent range, though winds speeds will be slightly lower, in the 10-20 mph range. However, with ERC values in excess of the 70th percentile (and some locations in excess of the 90th percentile) localized elevated fire weather concerns may also develop across the Rolling Plains. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/05
Hazardous Weather Outlook National Weather Service Lubbock TX 226 PM CDT Wed Mar 31 2021 TXZ021>044-011930- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 226 PM CDT Wed Mar 31 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated fire weather conditions are possible across parts of the region Thursday and Friday. Elevated to near critical fire weather conditions will be possible once again early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
14 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, April 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 949725, 949726, 949727, 949728, 949729, 949730, 949731, 949732, 949733, 949734, 949735, 949736, 949737, 949738.